MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HCV (AHCV) ASSAY; HEPATITIS C VIRUS (ANTI-HCV) ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HCV (AHCV) ASSAY; HEPATITIS C VIRUS (ANTI-HCV) ASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The calibration was performed but the quality control was not run for the advia centaur xp hcv assay.The cause for the discordant hcv results is unknown.Siemens healthcare diagnostics is investigating.The ifu states in the limitations section: "a negative test result does not exclude the possibility of exposure to or infection with hcv.Hcv antibodies may be undetectable in some stages of the infection and in some clinical conditions.Assay performance characteristics have not been established when the advia centaur hcv assay is used in conjunction with other manufacturers' assays for specific hcv serological markers." mdr 1219913-2020-00036 (january 3rd) and mdr 1219913-2020-00037 (january 22nd) were filed for the same event.
 
Event or Problem Description
A (b)(6) advia centaur xp hcv (ahcv) result was obtained for a patient sample.On (b)(6), the hcv-rna testing was performed and the result was (b)(6).The patient sample was tested again on the same advia centaur xp system and the result was (b)(6).The patient sample was tested on an alternate method on the same day at a different location.The results were (b)(6).On (b)(6), the patient sample was tested at another laboratory and the result was (b)(6) on the alternate method.On (b)(6), the patient sample was tested at another laboratory on the advia centaur xp.The hcv result was (b)(6).The initial results were reported to the physician.It is unknown if the results were questioned.Patient treatment was not altered or prescribed.There was no report of adverse health consequences due to the discordant advia centaur xp hcv result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2020-00038 on (b)(6), 2020.(b)(6), 2020 additional information: siemens has completed the investigation into the false negative hcv result.There was no quality control (qc) run on the day the samples were run.However, the sample was tested at an alternate lab and lot number and repeated negative.Multiple attempts were made to gather more information to investigate for potential root cause, but no response was received.There has been no further reports of discordant samples from this customer.It is possible that the patient had a very old infection and was recovered or it is possible that this was a case of a false positive result on the alternate method.It had been indicated that pcr was run however no data was submitted.Hcv lot in house data was reviewed and all patient pools, medical decision pool and quality control were resulting as intended.No product non conformance was identified.The instrument is performing within specifications.No further evaluation of the device is required.Mdr 1219913-2020-00036 supplemental report 1 and 1219913-2020-00037 supplemental report 1 were filed for the same event.

Brand Name
ADVIA CENTAUR XP HCV (AHCV) ASSAY
Common Device Name
HEPATITIS C VIRUS (ANTI-HCV) ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown, ny
MDR Report Key9695515
Report Number1219913-2020-00038
Device Sequence Number11478242
Product Code MZO
UDI-Device Identifier00630414473161
UDI-Public00630414473161
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
P030056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2020
Device Model NumberN/A
Device Catalogue Number10309061
Device Lot Number335
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/24/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1